Alert archive / Utah / Flash Flood Watches in 2013
Flash Flood Watch 10, NWS Salt Lake City, UT
NWS Salt Lake City, UT issued this flash flood watch at Sep 8, 2013, 4:17 AM MDT. It took effect at Sep 8, 2013, 12:00 PM MDT. It was in force for 7 hr.
The area
The counties it named.
The facts
- Issued
- Sep 8, 2013, 4:17 AM MDT (10:17 UTC)
- In effect from
- Sep 8, 2013, 12:00 PM MDT
- Expired
- Sep 8, 2013, 7:09 PM MDT
- In force
- 7 hr
- Issued by
- NWS Salt Lake City, UT
- Flood severity
- None
What forecasters said that day
The local office's own words before this flash flood watch went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Salt Lake City, UT wrote its last area forecast discussion before this flash flood watch went out at Sep 7, 7:29 PM MDT, 8 hours 48 minutes earlier.
Area forecast discussion, Sep 7, 7:29 PM MDT, 8 hours 48 minutes before
AREA FORECAST DISCUSSION NATIONAL WEATHER SERVICE SALT LAKE CITY UT 729 PM MDT SAT SEP 7 2013 .SYNOPSIS...MOISTURE WILL REMAIN IN PLACE ACROSS THE REGION THROUGH TONIGHT. A DISTURBANCE MOVING EAST WILL DRAW DRIER AIR INTO PORTIONS OF NORTHWESTERN UTAH EARLY NEXT WEEK WHILE THE MOISTURE REMAINS ACROSS SOUTHEASTERN UTAH. && .DISCUSSION...WATER VAPOR LOOP SHOWS A RIDGE SHIFTING EAST INTO THE PLAINS AS A TROUGH APPROACHES FROM THE PACIFIC NORTHWEST. ACARS 400-250MB WIND OBSERVATIONS PLACE A 60-100KT CYCLONICALLY CURVED JET OVER THE PACIFIC NORTHWEST. RAP...GOES...GPS SENSORS...AND 00Z SLC RAOB INDICATE PRECIPITABLE WATER VALUES RANGE FROM 0.50" EASTERN MOUNTAINS TO 1.40" WESTERN VALLEYS. RAP SHOWS DISTURBANCES EMBEDDED WITHIN SOUTHWEST FLOW ALOFT WILL ARRIVE FROM ARIZONA OVERNIGHT. CONVECTION WILL INCREASE FROM SOUTH TO NORTH AS A RESULT. THIS IS ALSO INDICATED BY THE LATEST RUNS OF THE HRRR-3KM. WITH FOCUS NOW ON SOUTHERN UTAH...INCREASED POPS ACROSS THE SOUTH AND BROUGHT POPS BACK INTO SCATTERED CATEGORY ACROSS THE NORTH OVERNIGHT. BUMPED UP SKY COVERAGE BASED ON EVOLUTION ON IR SATELLITE. TWEAKED WINDS. TEMPERATURES NEEDED SIGNIFICANT ADJUSTMENT DUE TO CONVECTION...LEANED HEAVILY ON RECENT OBSERVATIONS...THEN LAMP GUIDANCE FOR THE REMAINDER OF THE NIGHT. PREVIOUS DISCUSSION FOLLOWS... WIDESPREAD PRECIPITATION HAS DEVELOPED ACROSS MUCH OF NORTHERN AND CENTRAL UTAH THIS AFTERNOON. ABUNDANT MOISTURE REMAINS IN PLACE AS THE EASTERN GREAT BASIN REMAINS FIRMLY PLANTED BETWEEN A SLOWLY MOVING AREA OF LOW PRESSURE NEAR EASTERN WASHINGTON AND A LARGE RIDGE ACROSS MUCH OF THE CENTRAL AND WESTERN US. PW VALUES REMAIN NEAR TO ABOVE AN INCH ACROSS MUCH OF THE CWA. WATER VAPOR IMAGERY CLEARLY INDICATES A SHORTWAVE IS MOVING NORTH ACROSS EASTERN NEVADA THIS AFTERNOON. IN ADDITION...THE ENTRANCE REGION OF THE JET STREAK MOVING NORTHWARD ON THE EASTERN SIDE OF THE TROUGH IS SET UP ACROSS NORTHERN/WESTERN UTAH THIS AFTERNOON. SREF ENSEMBLES INDICATE DECENT DEEP LAYER SHEAR IS IN PLACE ACROSS NORTHWESTERN/WESTERN UTAH. THE MAIN LIMITING FACTOR IS CLOUD COVER AND SOMEWHAT LIMITED INSTABILITY. EVEN SO...EXPECT THUNDERSTORMS TO CONTINUE TO DEVELOP ACROSS NORTHERN AND CENTRAL UTAH AND TO A LESSER EXTENT SOUTHERN UTAH. THE MAIN THREATS WITH THESE STORMS WILL BE HEAVY RAIN...SMALL HAIL AND GUSTY WINDS. THE UPPER LEVEL LOW NEAR EASTERN WASHINGTON WILL SLOWLY MOVE EAST OVER THE NEXT DAY OR SO. A MIDLEVEL COLD FRONT IN ASSOCIATION WITH THIS LOW WILL PROGRESS ACROSS THE STATE SUNDAY. THIS FRONT WILL BE LOCATED ROUGHLY FROM EVANSTON TO CEDAR CITY BY LATE MORNING. A MAJORITY OF THE MODEL GUIDANCE LIGHTS THIS BOUNDARY UP BY 12-15Z...BRINGING A PERIOD OF HEAVY PRECIPITATION NEAR AND AHEAD OF THE BOUNDARY. STARTED TO INCREASE POPS/QPFS DURING THIS PERIOD...AND THESE MAY NOT BE HIGH ENOUGH. THIS ROUND OF HEAVY PRECIPITATION IS FORECAST TO CONTINUE INTO THE EVENING BEFORE DECREASING IN INTENSITY BY LATE SUNDAY/EARLY MONDAY. EXTENDED MODELS VARY IN JUST HOW FAR NORTH AND WEST THE MOISTURE REMAINS ENTRENCHED INTO NEXT WEEK. THE EC IS MUCH FURTHER NORTH AND WEST...WHILE THE GFS IS MUCH MORE RESTRICTED TO THE SOUTH AND EAST PORTIONS OF THE STATE. STARTED TO LEAN A BIT MORE TOWARD THE EC...BUMPING POPS A BIT FURTHER NORTH AND WEST. REGARDLESS...MUCH OF THE CWA WILL BEGIN TO EXPERIENCE MORE SEASONAL TEMPERATURES SUNDAY INTO EARLY NEXT WEEK. THE NORMAL HIGH FOR THIS OF YEAR FOR SALT LAKE CITY IS AROUND 84F. SUNDAY AND MONDAY ARE BOTH FORECAST TO BE BETWEEN 83 AND 84F. && .AVIATION...THUNDERSTORMS HAVE MOVED TO THE NORTH OF THE SLC TERMINAL THIS EVENING. THROUGH MUCH OF THE NIGHT EXPECT VFR CONDITIONS WITH LIGHT SOUTHEAST FLOW. THE NEXT OPPORTUNITY FOR CONVECTION APPEARS TO BE CLOSER TO DAYBREAK FROM THE SOUTH. && .FIRE WEATHER...SCATTERED SHOWERS AND WET THUNDERSTORMS WILL REMAIN IN PLACE THROUGH THIS EVENING...WITH GREATEST FOCUS ON THE MOUNTAINS AND WESTERN VALLEYS. A WEAK DISTURBANCE OUT OF ARIZONA WILL LIKELY KEEP THIS ACTIVITY GOING THROUGH MUCH OF THE NIGHT. AFTERWARD...A TROUGH SLIDING ACROSS NORTHERN UTAH TOMORROW WILL PUSH THE MOISTURE PLUME EASTWARD WHILE THE AIRMASS BEGINS TO DRY FROM THE WEST. COOLER TEMPERATURES WILL SETTLE ACROSS THE FIRE DISTRICT IN THE WAKE OF THE TROUGH...WHILE A DRYING TREND CONTINUES FROM THE WEST. MOISTURE LOOKS TO INCREASE AGAIN FOR THE SECOND HALF OF THE WEEK. && .SLC WATCHES/WARNINGS/ADVISORIES... UT...NONE. WY...NONE. && PUBLIC...ROGOWSKI/KRUSE FIRE WEATHER...CHENG AVIATION...ROGOWSKI FOR MORE INFORMATION FROM NOAA/S NATIONAL WEATHER SERVICE VISIT... HTTP://WEATHER.GOV/SALTLAKECITY (ALL LOWER CASE) FOR FREQUENTLY ASKED QUESTIONS ABOUT THE AREA FORECAST DISCUSSION VISIT... HTTP://WEATHER.GOV/SALTLAKECITY/GENERAL/AFD_FAQS.PHP (ALL LOWER CASE)
Hazardous weather outlook, Sep 7, 11:20 AM MDT, 16 hours 57 minutes before
HAZARDOUS WEATHER OUTLOOK NATIONAL WEATHER SERVICE SALT LAKE CITY UT 1120 AM MDT SAT SEP 7 2013 UTZ001>016-019>021-517-518-WYZ021-081200- CACHE VALLEY/UTAH PORTION-NORTHERN WASATCH FRONT- SALT LAKE AND TOOELE VALLEYS-SOUTHERN WASATCH FRONT- GREAT SALT LAKE DESERT AND MOUNTAINS-WASATCH MOUNTAIN VALLEYS- WASATCH MOUNTAINS I-80 NORTH-WASATCH MOUNTAINS SOUTH OF I-80- WESTERN UINTA MOUNTAINS-WASATCH PLATEAU/BOOK CLIFFS- WESTERN UINTA BASIN-CASTLE COUNTRY-SAN RAFAEL SWELL- SANPETE/SEVIER VALLEYS-WEST CENTRAL UTAH-SOUTHWEST UTAH- UTAHS DIXIE AND ZION NATIONAL PARK-SOUTH CENTRAL UTAH- GLEN CANYON RECREATION AREA/LAKE POWELL-CENTRAL MOUNTAINS- SOUTHERN MOUNTAINS-SOUTHWEST WYOMING- 1120 AM MDT SAT SEP 7 2013 THIS HAZARDOUS WEATHER OUTLOOK IS FOR THE WESTERN TWO THIRDS OF UTAH AND SOUTHWEST WYOMING. .DAY ONE...TODAY AND TONIGHT SHOWERS AND THUNDERSTORMS WILL DEVELOP AGAIN ACROSS MUCH OF THE OUTLOOK AREA. A FEW STRONG THUNDERSTORMS ARE POSSIBLE...MAINLY ACROSS NORTHERN AND WESTERN UTAH. THE MAIN THREATS WILL BE SMALL HAIL...GUSTY WINDS AND HEAVY RAIN. LOCALIZED FLASH FLOODING WILL BE POSSIBLE ACROSS PARTICULARLY PRONE AREAS OF SOUTHERN UTAH INCLUDING SLOT CANYONS AND DRY WASHES. .DAYS TWO THROUGH SEVEN...SUNDAY THROUGH FRIDAY MOISTURE WILL REMAIN ACROSS THE FAR SOUTH AND SOUTHEAST EARLY IN THE WEEK...LEADING TO ISOLATED SHOWERS AND THUNDERSTORMS FOR MONDAY AND AGAIN ON TUESDAY. MOISTURE RETURNING NORTH MIDWEEK WILL BEGIN ANOTHER ROUND OF SCATTERED SHOWERS AND THUNDERSTORMS FOR THE OUTLOOK AREA. MOST OF THIS ACTIVITY WILL BE CONFINED TO THE SOUTH AND EAST TUESDAY NIGHT AND WEDNESDAY...THEN SPREAD OVER THE REMAINDER OF THE OUTLOOK AREA BY THE END OF THE WEEK. .SPOTTER INFORMATION STATEMENT... WEATHER SPOTTERS ARE ENCOURAGED TO REPORT SIGNIFICANT WEATHER CONDITIONS ACCORDING TO STANDARD OPERATING PROCEDURES. FOR MORE INFORMATION FROM NOAA/S NATIONAL WEATHER SERVICE VISIT... HTTP://WEATHER.GOV/SALTLAKECITY (ALL LOWER CASE) FOR INFORMATION ON POTENTIAL TRAVEL IMPACTS VISIT... HTTP://WWW.UDOTTRAFFIC.UTAH.GOV/ROADWEATHERFORECAST.ASPX
The office that day
Everything else NWS Salt Lake City, UT issued on the same UTC day.
| Issued | Product | Office | Counties | Lasted |
|---|---|---|---|---|
| Sep 7, 8:41 PM MDT | Flash Flood Warning | SLC | Washington | 3 hr |
Nearby
Flash Flood Watches in Utah, 2013Every flash flood watch in 2013
Sources
The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text.